MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 R; FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 R; FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0004R
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 october 2018.Lot 170259: (b)(4) items manufactured and released on 08 june 2017.Expiration date: 25.05.2022 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere tibial tray fixed cemented size t3-i4 r reference 02.12.T3i4r (k121416).Lot 171841: (b)(4) items manufactured and released on 12 july 2017.Expiration date: 2022-06-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on october 17, 2018: one year after primary cemented tkr, a revision is performed because the surgeon decided the original implant positions to be suboptimal and potential cause for patient dissatisfaction.According to a very approximated analysis of the postoperative radiographs (approximation due to low quality of the images), the components seem to have been placed substantially as planned, except posterior tibial slope (lower than planned) and femoral flexum (higher than planned).We cannot determine the influence that these variations may have had on the final outcome nor the reasons that led the surgeon to make these intraoperative changes, but we find no reason to suspect a malfunctioning device.Investigation performed by patient match department on september 26, 2018: our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
About 1 year after primary surgery the surgeon revised the patient knee for femur and tibial tray mal positioning during primary.All hardware revised.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 R
Common Device Name
FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7973279
Report Number3005180920-2018-00790
Device Sequence Number16564500
Product Code JWH
UDI-Device Identifier07630030825842
UDI-Public07630030825842
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2022
Device Catalogue Number02.12.0004R
Device Lot Number170259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight70